MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR; WORK GUIDE FOR RIGID ENDOSCOPE

KARL STORZ SE & CO. KG WORKING ELEMENT, BIPOLAR; WORK GUIDE FOR RIGID ENDOSCOPE
Model Number 26040EB
Medical Device Problem Codes Gas/Air Leak (2946); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected unit was requested for further investigation but has not returned yet.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): it was reported that during patient treatment a leakage provoked an air embolism.No further information regarding the state of health is available.
 
Additional Manufacturer Narrative
The items in question were sent to the manufacturer for further evaluation.According to the results, there is a color difference between the two rings (1st ring karl storz and 2nd ring article number).The inner ring should form a flush surface with the outer ring, this is not the given, which indicates a probably defective spring.When unscrewing the lever, no grease could be detected.That means that no grease was applied after reconditioning.The affected stopcock was corroded and not greased, too.The grease also serves as a sealant; if this is missing, the taps may be leaking.During the check with a leak tester, a pressure loss was confirmed.The most probable root cause is an incorrect reprocessing.The customer will be made aware the reprocessing must be performed as written in chapter "cleaning, disinfection, care and sterilization of karl storz instruments" of the instructions for use (96216003; version 4.1- 07/2021).It is written that joints, threads and gliding surfaces must be lubricated with instrument oil.The stopcock must be lubricated with a special grease.

Brand Name
WORKING ELEMENT, BIPOLAR
Common Device Name
WORK GUIDE FOR RIGID ENDOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key12321069
Report Number9610617-2021-00061
Device Sequence Number11752873
Product Code HIH
UDI-Device Identifier04048551091784
UDI-Public4048551091784
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K882270
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26040EB
Device Catalogue Number26040EB
Device Lot NumberTQ07
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;